Alert archive / Wyoming / Special Weather Statements in 2016

Special Weather Statement, NWS Riverton, WY

August 7, 2016Big Horn County, Wyoming

NWS Riverton, WY issued this special weather statement at Aug 7, 2016, 4:13 PM MDT for Big Horn County, Wyoming. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2016, 4:13 PM MDT (22:13 UTC)
Expired
Aug 7, 2016, 4:45 PM MDT
In force
32 min
Issued by
NWS Riverton, WY

County Big Horn County, WY

The radar

The Riverton/Lander radar (KRIW), 152 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2016-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2016-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2103 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

820 
WWUS85 KRIW 072213
SPSRIW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
413 PM MDT SUN AUG 7 2016
 
WYZ004-006-008-072245-
SOUTHEAST BIG HORN BASIN-BIGHORN MOUNTAINS WEST-NORTH BIG HORN BASIN-
413 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WASHAKIE AND
SOUTHERN BIG HORN COUNTIES UNTIL 445 PM MDT...

AT 413 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 14 MILES SOUTHWEST OF OTTO TO NEAR WORLAND.
MOVEMENT WAS NORTHEAST AT 35 MPH.

ONE QUARTER TO ONE HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL
BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GREYBULL...BASIN...OTTO...MANDERSON...HYATTVILLE...
MEDICINE LODGE ARCHAEOLOGICAL SITE...BURLINGTON AND EMBLEM.

LAT...LON 4470 10835 4438 10741 4401 10782 4426 10858
TIME...MOT...LOC 2213Z 209DEG 32KT 4425 10848 4406 10791 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:54 PM MDT, 2 hours 19 minutes earlier.

Area forecast discussion, Aug 7, 1:54 PM MDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
154 PM MDT SUN AUG 7 2016

.Short Term...Tonight Through Monday

A strong pacific low pressure trough will bring widespread showers
and thunderstorms across the west with scattered showers and
thunderstorms east of the Continental Divide through tonight.
Local heavy rain...large hail and strong wind gusts are expected.
Areas of fog will develop in the valleys along rivers and lakes...
especially in the west...late tonight and Monday morning. Clouds
will decrease through the morning. Isolated showers and
thunderstorms are expected mainly over the mountains Monday
afternoon and early evening. Windy conditions with sharply lower
relative humidity is expected monday afternoon and evening with
potential critical fire weather conditions in fire weather zones
277 278 279 283 and 289.

.Long Term...Monday night Through Sunday

Monday night will see clearing as dry air moves in across the
west...south and central areas. Tuesday will be dry...windy and
warmer continuing through Wednesday.  showers and thunderstorms
will move up from the south late Wednesday afternoon and evening
continuing through Thursday and Thursday evening. A high pressure
ridge will build up from the great basin into the northern Rockies
Friday through Sunday with dry and warmer conditions expected.

&&

.Aviation.../00Z Issuance/

Scattered showers and thunderstorms will prevail over the west
through this evening...more numerous in the mountains. East of the
divide...storms will be more widely scattered except near the
foothill locations. Some storms will be quite strong with
hail..heavy rain...frequent lightning and brief heavy
rain...especially along and west of the divide through this
evening. A few showers or isolated thunderstorms will linger
during the overnight hours.Monday will be drier with just isolated
showers and thunderstorms.

&&

.Fire Weather...

...a fire weather watch is in effect from monday afternoon through
Monday evening for zones 277 278 279 283 and 289...

A strong pacific low pressure trough will bring widespread showers
and thunderstorms across the west with scattered showers and
thunderstorms east of the Continental Divide through tonight.
Local heavy rain...large hail and strong wind gusts are expected.
Areas of fog will develop in the valleys late tonight and Monday
morning. Clouds will decrease through the morning. Isolated
showers and thunderstorms are expected mainly over the mountains
Monday afternoon and early evening. Windy conditions with sharply
lower relative humidity is expected monday afternoon and evening
with potential critical fire weather conditions in zones 277 278
279 283 and 289. Dry and windy conditions are expected Tuesday
with warmer temperatures.

&&

.RIW Watches/Warnings/Advisories...
Fire Weather Watch from Monday afternoon through Monday evening
for WYZ277>279-283-289.

&&

SHORT TERM...C.Baker
LONG TERM...C.Baker
AVIATION...Skrbac
FIRE WEATHER...C.Baker
Hazardous weather outlook, Aug 7, 2:48 AM MDT, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
248 AM MDT SUN AUG 7 2016

WYZ001>020-022>030-081100-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
248 AM MDT SUN AUG 7 2016

...FIRE WEATHER WATCH FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING MONDAY
AFTERNOON AND EARLY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. SOME
STORMS MAY PRODUCE GUSTY WINDS IN EXCESS OF 45 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY THROUGH WEDNESDAY...VERY DRY...WARM AND BREEZY CONDITIONS
ACROSS SOUTH AND CENTRAL WYOMING WILL RESULT IN ELEVATED TO
CRITICAL FIRE WEATHER CONDITIONS. ISOLATED THUNDERSTORMS MONDAY
AND WEDNESDAY WITH SOME STRONG WIND GUSTS POSSIBLE.

THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS. SOME STRONG
THUNDERSTORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE URGED TO REPORT HAIL AND WIND GUSTS OVER 45 MPH. THANK
YOU.

In the hours before

Special weather statement, Aug 7, 3:39 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
339 PM MDT SUN AUG 7 2016

WYZ004-008-072215-
BIGHORN MOUNTAINS WEST-NORTH BIG HORN BASIN-
339 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BIG HORN COUNTY
UNTIL 415 PM MDT...

AT 339 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER BIGHORN LAKE...OR 11 MILES EAST OF LOVELL...MOVING NORTHEAST AT
35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BIGHORN LAKE...HORSESHOE BEND AND BIGHORN CANYON NATIONAL RECREATION
AREA.

LAT...LON 4498 10788 4493 10788 4491 10785 4490 10785
      4489 10786 4488 10786 4477 10816 4491 10833
      4500 10821 4500 10791
TIME...MOT...LOC 2139Z 228DEG 30KT 4490 10817

13
Special weather statement, Aug 7, 4:02 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
402 PM MDT SUN AUG 7 2016

WYZ015-017-018-072230-
LANDER FOOTHILLS-WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-
402 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 430
PM MDT...

AT 401 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LANDER...MOVING NORTH AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RIVERTON...LANDER...ARAPAHOE...ETHETE...HUDSON...KINNEAR...
MILFORD AND SINKS CANYON STATE PARK.

LAT...LON 4266 10858 4270 10882 4317 10877 4309 10828
TIME...MOT...LOC 2201Z 192DEG 38KT 4276 10868

13
Special weather statement, Aug 7, 4:08 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
408 PM MDT SUN AUG 7 2016

WYZ005>007-072230-
SOUTHEAST BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-OWL CREEK AND
BRIDGER MOUNTAINS-
408 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WASHAKIE AND
SOUTHEASTERN HOT SPRINGS COUNTIES UNTIL 430 PM MDT...

AT 407 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
THERMOPOLIS...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
THERMOPOLIS...LUCERNE...EAST THERMOPOLIS...KIRBY...
WINCHESTER AND HOT SPRINGS STATE PARK...

LAT...LON 4354 10815 4363 10837 4401 10829 4382 10777
TIME...MOT...LOC 2207Z 208DEG 26KT 4365 10822

13
Special weather statement, Aug 7, 4:09 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
409 PM MDT SUN AUG 7 2016

WYZ004-008-009-072245-
BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST-NORTH BIG HORN
BASIN-
409 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BIG HORN AND NORTHWESTERN
JOHNSON COUNTIES UNTIL 445 PM MDT...

AT 409 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MEDICINE WHEEL TO MEDICINE LODGE
ARCHAEOLOGICAL SITE. MOVEMENT WAS NORTHEAST AT 40 MPH.

ONE QUARTER TO ONE HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL
BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SHELL CANYON...CLOUD PEAK...PAINTROCK CANYON...SHELL FALLS...
MEDICINE WHEEL...MEDICINE LODGE ARCHAEOLOGICAL SITE...

LAT...LON 4479 10783 4477 10775 4471 10774 4471 10768
      4468 10767 4470 10762 4466 10752 4463 10752
      4464 10750 4461 10747 4460 10739 4456 10737
      4456 10698 4447 10689 4447 10691 4439 10687
      4424 10750 4482 10805 4492 10785
TIME...MOT...LOC 2209Z 243DEG 34KT 4477 10799 4431 10755

13
Special weather statement, Aug 7, 4:12 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
412 PM MDT SUN AUG 7 2016

WYZ024>028-080000-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-
INCLUDING THE CITIES OF...PINEDALE...LA BARGE...BIG PINEY...
FARSON...KEMMERER...COKEVILLE...ROCK SPRINGS...GREEN RIVER
412 PM MDT SUN AUG 7 2016

SCATTERED THUNDERSTORMS WILL MOVE THROUGH THESE AREAS THROUGH 600
PM. SOME STORMS WILL PRODUCE BRIEF HEAVY RAIN...SMALL HAIL...WIND
GUSTS TO 40 MPH...AND FREQUENT LIGHTNING. BE PREPARED FOR CHANGING
WEATHER CONDITIONS AND SEEK SAFE SHELTER INDOORS WHEN STORMS
APPROACH YOUR LOCATION.

AR
Special weather statement, Aug 7, 4:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
413 PM MDT SUN AUG 7 2016

WYZ004-006-008-072245-
SOUTHEAST BIG HORN BASIN-BIGHORN MOUNTAINS WEST-NORTH BIG HORN BASIN-
413 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WASHAKIE AND
SOUTHERN BIG HORN COUNTIES UNTIL 445 PM MDT...

AT 413 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 14 MILES SOUTHWEST OF OTTO TO NEAR WORLAND.
MOVEMENT WAS NORTHEAST AT 35 MPH.

ONE QUARTER TO ONE HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL
BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GREYBULL...BASIN...OTTO...MANDERSON...HYATTVILLE...
MEDICINE LODGE ARCHAEOLOGICAL SITE...BURLINGTON AND EMBLEM.

LAT...LON 4470 10835 4438 10741 4401 10782 4426 10858
TIME...MOT...LOC 2213Z 209DEG 32KT 4425 10848 4406 10791

13

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 10:26 PM MDTSpecial Weather StatementRIWBig Horn49 min
Aug 6, 10:58 PM MDTFire Weather WatchRIWFremont, Lincoln, Natrona, Sublette, Sweetwater, Uinta22 hr
Aug 7, 10:28 AM MDTSpecial Weather StatementRIWTeton32 min
Aug 7, 10:52 AM MDTSpecial Weather StatementRIWTeton23 min
Aug 7, 10:57 AM MDTSevere Thunderstorm WarningRIWTeton48 min
Aug 7, 11:39 AM MDTSpecial Weather StatementRIW36 min
Aug 7, 11:43 AM MDTSpecial Weather StatementRIWLincoln32 min
Aug 7, 12:01 PM MDTSevere Thunderstorm WarningRIWLincoln, Sublette44 min
Aug 7, 12:18 PM MDTSpecial Weather StatementRIW27 min
Aug 7, 12:21 PM MDTSpecial Weather StatementRIW24 min
Aug 7, 12:28 PM MDTSpecial Weather StatementRIW32 min
Aug 7, 12:47 PM MDTSpecial Weather StatementRIW28 min
Aug 7, 12:58 PM MDTSpecial Weather StatementRIWTeton32 min
Aug 7, 1:19 PM MDTSevere Thunderstorm WarningRIWLincoln, Teton41 min
Aug 7, 1:33 PM MDTSpecial Weather StatementRIWTeton27 min
Aug 7, 1:34 PM MDTSpecial Weather StatementRIWPark26 min
Aug 7, 2:00 PM MDTSpecial Weather StatementRIWPark30 min
Aug 7, 2:02 PM MDTSpecial Weather StatementRIW28 min
Aug 7, 2:06 PM MDTSpecial Weather StatementRIW24 min
Aug 7, 2:10 PM MDTSpecial Weather StatementRIWTeton35 min
Aug 7, 2:14 PM MDTSpecial Weather StatementRIWSweetwater31 min
Aug 7, 2:24 PM MDTSpecial Weather StatementRIWLincoln36 min
Aug 7, 2:27 PM MDTSpecial Weather StatementRIW33 min
Aug 7, 2:34 PM MDTSpecial Weather StatementRIWLincoln26 min
Aug 7, 2:37 PM MDTSpecial Weather StatementRIWBig Horn38 min
Aug 7, 2:51 PM MDTSpecial Weather StatementRIW24 min
Aug 7, 2:55 PM MDTSpecial Weather StatementRIWFremont35 min
Aug 7, 2:57 PM MDTSpecial Weather StatementRIWLincoln33 min
Aug 7, 3:06 PM MDTSpecial Weather StatementRIWBig Horn24 min
Aug 7, 3:08 PM MDTSpecial Weather StatementRIWBig Horn37 min
Aug 7, 3:10 PM MDTSpecial Weather StatementRIWUinta35 min
Aug 7, 3:30 PM MDTSpecial Weather StatementRIWBig Horn30 min
Aug 7, 3:36 PM MDTSpecial Weather StatementRIWLincoln24 min
Aug 7, 3:38 PM MDTSpecial Weather StatementRIWTeton37 min
Aug 7, 3:39 PM MDTSpecial Weather StatementRIWBig Horn36 min
Aug 7, 4:02 PM MDTSpecial Weather StatementRIWFremont28 min
Aug 7, 4:08 PM MDTSpecial Weather StatementRIWHot Springs22 min
Aug 7, 4:09 PM MDTSpecial Weather StatementRIWBig Horn36 min
Aug 7, 4:15 PM MDTSevere Thunderstorm WarningRIWFremont30 min
Aug 7, 4:30 PM MDTSpecial Weather StatementRIWWashakie30 min
Aug 7, 4:39 PM MDTSpecial Weather StatementRIWLincoln36 min
Aug 7, 4:48 PM MDTSpecial Weather StatementRIWSublette42 min
Aug 7, 5:12 PM MDTSpecial Weather StatementRIWSublette48 min
Aug 7, 5:28 PM MDTSpecial Weather StatementRIW47 min

Nearby

Special Weather Statements in Wyoming, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.